MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC NAVLOCK UNIV BLUE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC NAVLOCK UNIV BLUE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9736061
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned navlock indicated there was visible galling on the receiving bore of the tracker that aligns with the damage on the drill bit.When a known good instrument in inserted into the tracker, there was now a slight resistance when inserting into the tracker.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure to treat a deformity.It was reported that the drill bit did not fit easily into the blue tracker, the drill bit started to bind and was not spin freely with the blue tracker when drilling through the arm guide, and there was marring on the shaft of the drill bit.The drill and the bit with the tracker was removed from the patient and then manually separated using a mallet.The drill bit was able to be used with the black tracker, but there was more friction between the drill bit and track than normal.The tracker was tried with other drill bits and the issue did not occur.The manufacturer representative thought there was some damage/marring on the inside of the cannula of the tracker, but not enough to affect other instruments.The manufacturer representative also stated that if the drill was not completely coaxial while drilling, the tracker would bind up.Screws were being implanted at c4 to t12 and the devices were prepared according to labeling.There was no patient harm, no delay in the procedure for more than an hour and no additional actions were required as a result of the event.

Brand Name
NAVLOCK UNIV BLUE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8480100
Report Number1723170-2019-01525
Device Sequence Number16551448
Product Code OLO
UDI-Device Identifier00763000123185
UDI-Public00763000123185
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9736061
Device Catalogue Number9736061
Device Lot Number180921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1